MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2513C145E
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes Occlusion (1984); Pain (1994)
Date of Event 10/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Information references the main component of the system.Other relevant devices are: etew2020c82e , s/n: (b)(4); use by date: 14-oct-2015; upn # (b)(4); tlw1616c82e , s/n: (b)(4); use by date:28-aug-2015; upn # (b)(4); etlw1616c124e , s/n: (b)(4); use by date:16-dec-2015; upn # (b)(4); etlw1620c124e , s/n: (b)(4); use by date:16-sep-2015; upn # (b)(4).
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm of unknown size.It was reported that during a follow up ct performed approximately 3.5 years post index procedure, occlusion of the right limb of the stent graft was observed.It was stated that the patient had reported pain in his right leg from approximately 3 years post index procedure which the physician states to be likely related.As per the physician, the cause of the event is related to angulation of the aorta, causing thrombosis of the limb to occur.It was reported that there was no intervention performed at time of event.No additional clinical sequelae were reported and the patient is being monitored by their physician.
 
Additional Manufacturer Narrative
Films review summary: the exact cause of the limb occlusion could not be determined from the films provided.However, it appears likely that aortic neck angulation contributed to this event.Review of ct¿s from 43 months post-implant revealed that the bifurcate was positioned just below the renals within the severely angulated neck.Although the aortic body was straight, the bifurcate was angulated beginning at the flow divider ~100 a-p relative to the iliac limbs.The right/ipsi limb and 2 right limb extensions were 100 % occluded beginning just below the bifurcate flow divider, near to where the ipsi limb was acutely angulated and slightly compressed along the anterior of the aaa sac.This occlusion was a likely consequence of this severe neck/stent graft angulation which was possibly caused by disease progression and aneurysm morphology changes.No endoleak was observed.However, a near limb separation (<(><<)>(> <(><<)><(><<)>)> 10mm of overlap with junctional angulation) was seen between the occluded bifurcate ipsi limb and right limb extension within the unsupported aaa sac, which may have been the source of an previous type iii junctional endoleak prior to the right limbs occluding.The cause of the suspected limb detachment is unknown, but likely also related to the aortic remodeling.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7012510
Report Number2953200-2017-01724
Device Sequence Number800052
Product Code MIH
UDI-Device Identifier00613994991232
UDI-Public00613994991232
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2015
Device Model NumberETBF2513C145E
Device Catalogue NumberETBF2513C145E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/17/2017
Supplement Date Received by Manufacturer11/15/2017
Initial Report FDA Received Date11/09/2017
Supplement Report FDA Received Date12/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR